Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 324, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 13, 2020, 3:04 AM CDT for Osage County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2020, 3:04 AM CDT (08:04 UTC)
- Expired
- Aug 13, 2020, 3:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3207 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.3
The text
As transmitted.
476
WUUS54 KTSA 130804
SVRTSA
OKC113-130845-
/O.NEW.KTSA.SV.W.0324.200813T0804Z-200813T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
304 AM CDT Thu Aug 13 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
North central Osage County in northeastern Oklahoma...
* Until 345 AM CDT.
* At 304 AM CDT, a severe thunderstorm was located 3 miles south of
Grainola, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Shidler... Grainola...
Foraker... Pearsonia...
Webb City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3674 9628 3657 9654 3685 9676 3686 9675
3690 9675 3700 9661
TIME...MOT...LOC 0804Z 321DEG 16KT 3689 9664
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 12:19 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 13, 12:19 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1219 AM CDT Thu Aug 13 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms have the potential to impact all area
sites tonight and into Thursday morning. VFR conditions are
forecast at most sites outside of the thunderstorm areas.
However, MVFR conditions may be possible overnight at the
northwest Arkansas sites.
&&
.PREV DISCUSSION... /Issued 920 PM CDT Wed Aug 12 2020/
DISCUSSION...
Latest data continues to indicate convection develops across sern
KS and nern OK after midnight in low level warm advection regime.
As S/SWly low level jet strengthens across central/ern OK below
west-northwest flow aloft, activity should become organized
enough to spread across much of nern OK and nwrn AR through
Thursday morning, especially areas north of I-40. Trends in
ongoing forecast look good, but this update will reflect
increasing convective coverage through Thursday morning along with
higher QPF. Severe weather threat continues to look low, but is
nonzero.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 90 74 94 73 / 40 10 10 10
FSM 91 72 93 73 / 50 40 30 10
MLC 94 75 95 73 / 20 0 10 10
BVO 89 72 91 71 / 40 20 10 10
FYV 89 69 89 70 / 60 50 30 10
BYV 90 69 92 69 / 20 30 30 10
MKO 89 73 92 72 / 60 20 10 10
MIO 91 72 91 71 / 60 40 20 10
F10 91 74 94 72 / 30 10 0 10
HHW 97 75 97 75 / 10 10 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for OKZ049-053-064>066-071-073-075.
AR...None.
&&
AVIATION.....10Hazardous weather outlook, Aug 12, 4:27 PM CDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 427 PM CDT Wed Aug 12 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 427 PM CDT Wed Aug 12 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeastern Oklahoma. ONSET...After 2 am. DISCUSSION... Thunderstorms are expected to develop into the area late tonight from the northwest. These storms will pose a limited risk of severe weather, generally north of I-40. Locally heavy rainfall is also possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. SATURDAY...Dangerous Heat Potential. SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY and TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Scattered thunderstorms will likely be ongoing across portions of northeast Oklahoma, spreading into northwest Arkansas Thursday morning before weakening. Additional scattered thunderstorms are expected to develop across portions of northeast Oklahoma and northwest Arkansas Thursday night into Friday morning. A few of these storms could be severe with marginally severe hail and strong gusty winds. In addition, a very moist air mass will remain in place, and with the slow storm motions expected, locally heavy rainfall will again be possible. Afternoon heat index values around 105 degrees will be possible through the weekend, and additional Heat Advisories may be needed for portions of eastern Oklahoma and northwest Arkansas. A cold front is forecast to arrive late in the weekend, with notably cooler and drier weather possible by early next week. weather.gov/tulsa contains additional information. 69
In the hours before
Local storm report, Aug 13, 2:01 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
201 AM CDT THU AUG 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM HAIL BURBANK 36.69N 96.73W
08/13/2020 E1.75 INCH OSAGE OK PUBLIC
&&
JBMSpecial weather statement, Aug 13, 2:20 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Tulsa OK
Issued by National Weather Service Norman OK
220 AM CDT Thu Aug 13 2020
OKZ054-130745-
Osage OK-
220 AM CDT Thu Aug 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR north central Osage County Until
245 AM CDT....
AT 215 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR Shidler...
MOVING southeast AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
Shidler and Webb City.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3692 9675 3684 9648 3667 9666 3678 9678
3678 9675
TIME...MOT...LOC 0715Z 305DEG 20KT 3682 9672Special weather statement, Aug 13, 2:27 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Tulsa OK Issued by National Weather Service Norman OK 227 AM CDT Thu Aug 13 2020 OKZ054-060-061-130815- Tulsa OK-Osage OK-Rogers OK- 227 AM CDT Thu Aug 13 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Tulsa...southeastern Osage and west central Rogers Counties Until 315 AM CDT.... AT 223 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR Sperry... MOVING southeast AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3632 9621 3644 9609 3627 9565 3608 9588 TIME...MOT...LOC 0723Z 304DEG 20KT 3629 9602
Special weather statement, Aug 13, 2:58 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
258 AM CDT Thu Aug 13 2020
OKZ054-130845-
Osage OK-
258 AM CDT Thu Aug 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
345 AM CDT...
At 258 AM CDT, a strong thunderstorm was located near Grainola,
moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Shidler... Grainola...
Foraker... Pearsonia...
Webb City...
LAT...LON 3680 9633 3663 9659 3686 9675 3692 9675
3700 9663 3700 9659
TIME...MOT...LOC 0758Z 321DEG 16KT 3690 9664Local storm report, Aug 13, 3:01 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
301 AM CDT THU AUG 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL HOMINY 36.41N 96.39W
08/13/2020 M1.75 INCH OSAGE OK EMERGENCY MNGR
&&
JBMLocal storm report, Aug 13, 3:03 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
303 AM CDT THU AUG 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM HAIL 4 W SKIATOOK 36.37N 96.07W
08/13/2020 E1.00 INCH OSAGE OK BROADCAST MEDIA
ALSO 60 MPH WINDS REPORTED.
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:24 AM CDT | Special Weather Statement | TSA | Osage | 51 min |
| Aug 13, 12:50 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 40 min |
| Aug 13, 12:52 AM CDT | Special Weather Statement | TSA | Pawnee | 53 min |
| Aug 13, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 25 min |
| Aug 13, 1:21 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
| Aug 13, 1:26 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 34 min |
| Aug 13, 1:59 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 61 min |
| Aug 13, 2:15 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 60 min |
| Aug 13, 2:20 AM CDT | Special Weather Statement | TSA | Osage | 25 min |
| Aug 13, 2:27 AM CDT | Special Weather Statement | TSA | Tulsa | 48 min |
| Aug 13, 2:40 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 50 min |
| Aug 13, 2:53 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 52 min |
| Aug 13, 2:58 AM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Aug 13, 3:06 AM CDT | Special Weather Statement | TSA | Creek | 39 min |
| Aug 13, 3:07 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee, Tulsa | 3 hr |
| Aug 13, 3:23 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 52 min |
| Aug 13, 3:26 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 49 min |
| Aug 13, 3:36 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee, Tulsa | 39 min |
| Aug 13, 3:39 AM CDT | Flash Flood Warning | TSA | Tulsa | 5 hr |
| Aug 13, 3:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 34 min |
| Aug 13, 3:54 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 51 min |
| Aug 13, 3:57 AM CDT | Areal Flood Advisory | TSA | Okmulgee, Tulsa, Wagoner | 3 hr |
| Aug 13, 4:20 AM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Aug 13, 4:21 AM CDT | Special Weather Statement | TSA | Tulsa | 39 min |
| Aug 13, 4:23 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Okmulgee, Wagoner | 52 min |
| Aug 13, 4:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 42 min |
| Aug 13, 4:40 AM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Aug 13, 5:07 AM CDT | Special Weather Statement | TSA | Cherokee, Haskell, Sequoyah | 53 min |
| Aug 13, 5:27 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 48 min |
| Aug 13, 5:29 AM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| Aug 13, 6:01 AM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Aug 13, 6:55 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 2 hr |
| Aug 13, 7:06 AM CDT | Special Weather Statement | TSA | Latimer | 24 min |
| Aug 13, 7:32 AM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| Aug 13, 7:44 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Okmulgee and 1 more | 3 hr |
| Aug 13, 8:16 AM CDT | Special Weather Statement | TSA | Latimer | 44 min |
| Aug 13, 9:01 AM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.